Be the first to like.

Share

Brinegar, 25, has been on the force in this Appalachian city for less than three years, but as heroin use has surged, he has seen more than his fair share of overdoses. So last Monday, he grabbed a double pack of naloxone from his gear bag and headed inside.

A man was on the dining room floor, his thin body bluish-purple and skin abscesses betraying a history of drug use. He was dead, Brinegar thought, so the officer turned his attention to the woman on a bed. He could see her chest rising but didn’t get a response when he dug his knuckle into her sternum.

Brinegar gave the woman a dose of injected naloxone, the antidote that can jumpstart the breathing of someone who has overdosed on opioids, and returned to the man. The man sat up in response to Brinegar’s knuckle in his sternum — he was alive after all — but started to pass out again. Brinegar gave him the second dose of naloxone.

… Read More

 

Be the first to like.

Share
STAT

Tags: , , , , , , ,

Leave a Reply